Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Complete characterization of openness, metric regularity, and Lipschitzian properties of multifunctions


Author: Boris Mordukhovich
Journal: Trans. Amer. Math. Soc. 340 (1993), 1-35
MSC: Primary 49J52; Secondary 46N10
MathSciNet review: 1156300
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider some basic properties of nonsmooth and set-valued mappings (multifunctions) connected with open and inverse mapping principles, distance estimates to the level sets (metric regularity), and a locally Lipschitzian behavior. These properties have many important applications to various problems in nonlinear analysis, optimization, control theory, etc., especially for studying sensitivity and stability questions with respect to perturbations of initial data and parameters. We establish interrelations between these properties and prove effective criteria for their fulfillment stated in terms of robust generalized derivatives for multifunctions and nonsmooth mappings. The results obtained provide complete characterizations of the properties under consideration in a general setting of closed-graph multifunctions in finite dimensions. They ensure new information even in the classical cases of smooth single-valued mappings as well as multifunctions with convex graphs.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 46N10

Retrieve articles in all journals with MSC: 49J52, 46N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1156300-4
PII: S 0002-9947(1993)1156300-4
Keywords: Nonsmooth analysis, multifunctions, open mapping principle, metric regularity, Lipschitzian behavior, optimization
Article copyright: © Copyright 1993 American Mathematical Society